Tornadoes · United States · Colorado · 2019

Unrated tornado, Mc Clave, Colorado, May 26, 2019

This Unrated tornado ran 0.3 miles across Bent County on May 26, 2019, touching down at 2:54 PM MDT and reaching 20 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unratedthis tornado

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
Unrated
Date
May 26, 2019
Touchdown
2:54 PM MDT (20:54 UTC)
Lifted
2:55 PM MDT (20:55 UTC)
On the ground
1 minutes
Path length
0.3 miles (0.4 km)
Path width
20 yards (18 m)
Deaths
0
Injuries
0
County
Bent County
Touchdown point
38.100, -102.850
Lift-off point
38.100, -102.850
Record number
1905261454-01

What the Weather Service recorded

The afternoon and evening of Sunday, May 26th was a very active severe weather day across the eastern Colorado plains. The region had been outlooked with a Moderate risk of severe thunderstorms and tornadoes. A mesoscale discussion from SPC came out at 1119 AM MDT highlighting much of the eastern plains of Colorado for the need of a Tornado Watch within the next couple of hours. At 1230 PM MDT SPC issued Tornado Watch #253 to include Baca, Bent, Crowley, Kiowa, Las Animas, Otero, and Prowers Counties. Throughout the afternoon and evening hours several supercell thunderstorms developed and moved southwest to northeast through the eastern Colorado plains counties. Several reports of large damaging hail, destructive winds, and a few tornadoes were seen by area SKYWARN spotters and Storm Chasers.

Tornado sighted 6 miles south of McClave, CO. It was on the ground about one minute and produced no visible damage. An NWS storm survey was not conducted with the lack of damage indicators to properly assess a EF rating.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

13 minutes of warning. NWS PUB issued a tornado warning for this county at 20:41 UTC, 13 minutes before the tornado touched down, in force until 21:15 UTC.

The county was under a tornado watch, issued at 18:30 UTC and running to 02:18 UTC.

Issued (UTC)ExpiredProductOffice
18:30 UTC02:18 UTCTornado WatchPUB
19:31 UTC20:00 UTCSevere Thunderstorm WarningPUB
20:18 UTC20:45 UTCSevere Thunderstorm WarningPUB
20:25 UTC20:49 UTCSevere Thunderstorm WarningPUB
20:41 UTC21:15 UTCTornado WarningPUB
20:47 UTC21:15 UTCSevere Thunderstorm WarningPUB
21:12 UTC21:45 UTCSevere Thunderstorm WarningPUB
21:40 UTC22:05 UTCSevere Thunderstorm WarningPUB
21:55 UTC22:06 UTCTornado WarningPUB

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 19:56 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the tornado touched down at May 26, 12:56 PM MDT, 1 hour 58 minutes earlier.

Area forecast discussion, May 26, 12:56 PM MDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1256 PM MDT Sun May 26 2019

.UPDATE...
Issued at 1256 PM MDT Sun May 26 2019

Updated grids and zones to add Tornado Watch #253 to Crowley,
Otero, Las Animas, Kiowa, Bent, Prowers and Baca counties until
9 PM MDT.

&&

.SHORT TERM...(Today and tonight)
Issued at 345 AM MDT Sun May 26 2019

...SEVERE THUNDERSTORMS LIKELY TODAY...

Currently...

Plenty of low level moisture was already over the region early this
morning as low clouds were covering most of the plains. The only
area on the plains which was clear was the Raton Mesa/Spanish
Peaks region. Dewpoints were in the mid 50s except in the TAD
region where 30s were noted. Temps were mild with upper 50s to
around 60. In the mtns it was noticeably drier with mostly clear
skies.

Today...

Severe thunderstorms are likely today over the plains, mainly east
of the I-25 corridor. Plenty of potential instability is already in
place and shear is going to be rather stout. SPC 06 UTC Day 1
outlook has a risk of severe over nearly all of the plains with
enhanced severe generally east of the longitude of KLHX. A 5% TOR
prob is noted over the eastern 1/2 of the SE CO plains, with a 10%
tornado prob at the KS border. Hatched hail (>2.00 stones) covers
the eastern 1/2 of the plains. Looking at the data a little closer,
SPC HREF guidance shows the highest probabilities of rotating storms
across Bent, Prowers and Kiowa counties (although I should make
clear, severe is possible nearly everywhere across the plain
later today). CAPE values by mid afternoon over the far eastern
plains will likely be in the 2-3000 J/kg range with 50-60 knots of
deep shear. 0-1 km srh should be in the 150-200 range. The best
time for severe will be between 2 pm and 7 pm this afternoon. The
only thing which may limit severe potential today is some of the
HRRR runs are showing quite a bit of convection breaking out and
this may decrease the threat somewhat. It will be important to
monitor the run-to-run consistency of the hi res guidance as the
morning progresses. The more isolated the cells, the better chance
of significant severe weather over our plains later today.

Tonight...

By early this evening, strong to severe storms will likely be
ongoing across the far eastern plains, but anticipate the brunt of
the activity will be moving into KS by 8 pm. Only isolated
convection will be possible later this evening over the plains.
\/Hodanish

.LONG TERM...(Monday through Saturday)
Issued at 345 AM MDT Sun May 26 2019

Upper low across the southern tip of NV will be lifting
northeastward into western CO by Monday evening and into northeast
CO on Tuesday. Dry line pushes well east of the area on Monday
which limits best shower/thunderstorm chances to along the
Continental Divide as forcing and moisture with the upper system
moves in. Showers will eventually spread into the Palmer Divide
and Pikes Peak region Monday night into Tuesday along/behind a
cold front with snow levels possibly dropping to around 7000 feet
by early Tuesday morning. A few inches of accumulation will be
possible across the mountains above 10000 feet. With the more
northern track to this storm, Pikes Peak region should see light
precipitation amounts with a brief rain/snow mix across portions
of the Palmer Divide through Tuesday morning. Not getting much
accumulation across the lower elevations due to the warmth of the
system. Monday will be warm and windy ahead of the system.
Fortunately fuels are too moist across southern CO to warrant any
fire weather concerns.

Tuesday will be on the colder back side of the storm system with
highs topping out below normal. Still enough residual
moisture/instability for scattered showers and thunderstorms
along the Continental Divide and Pikes Peak region during the
afternoon.

It remains unsettled and cool for Wednesday as general upper
troughing hangs back across the western U.S. Main activity will be
over the mountains. A little better chance for showers and
thunderstorms will spread across the plains for Thursday as
return southerly flow tries to advect higher dew points back
northward into the far eastern counties. CAPE values not all that
high, and with light flow aloft, shear values are running under 30
kts, so threat of severe looks low at this point.

Next upper trof approaches western CO on Friday with embedded
shortwaves ejecting across CO ahead of the main upper trough.
Southwest flow will likely mix the dry line eastward to near the
KS border in the afternoon. Best chance of showers will be across
the mountains and Pikes Peak region with temperatures returning to
above normal across southern CO. Models differ with the timing of
the upper trof ejecting across CO late week into the weekend, but
suggest another front will drop through the plains on Saturday,
potentially bringing another uptick in thunderstorms to the
region.  -KT

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 11445 AM MDT Sun May 26 2019

The KCOS and KPUB taf sites should note generally VFR conditions
with wind gusts around 30 knots at times in combination with
primarily isolated afternoon thunderstorms.

KALS should experience VFR conditions during the next 24 hours in
conjunction with gusty south to southwest afternoon winds around
35 knots at times.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

NONE.

&&
Hazardous weather outlook, May 26, 11:59 AM MDT, 2 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1159 AM MDT Sun May 26 2019

COZ058>089-093>099-271800-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1159 AM MDT Sun May 26 2019

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Severe thunderstorms are likely to occur this afternoon and early
evening, generally east of the Interstate 25 corridor, to the
Kansas state line. Although severe thunderstorm activity is
possible over the majority of the plains, the greatest risk of
severe weather activity will be east of a line from Calhan to
Trinidad.

Very large hail, up to 3 inches in diameter, will be achievable
with the strongest storms. Wind gusts of 65 to 75 mph may also be
noted. A tornado or two will also be possible, especially across
Kiowa, Bent, Prowers and Baca counties.

The best time for severe thunderstorm activity will be between 1
PM and 8 PM MDT.

Locally heavy rain may also occur over the plains, and this
locally heavy rain could produce local flash flooding.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Scattered to numerous showers and thunderstorms will be possible
along the Continental Divide Monday and Tuesday, with isolated to
scattered showers and thunderstorms spreading into the Pikes Peak
region and adjacent plains Monday night through Tuesday. The main
threat with thunderstorms will be small hail, wind gusts up to 50
mph, dangerous cloud to ground lightning and locally heavy rain.
Some light to moderate snowfall accumulations will be possible
across the higher peaks above 10000 feet Monday and Tuesday,
particularly along the Continental Divide. Rain may mix with snow
down to 7000 feet across the Pikes Peak region late Monday night
through Tuesday morning but little to no accumulations are
expected.

Isolated to scattered showers and thunderstorms will remain in the
forecast each day from Wednesday through Saturday. The best
chances for thunderstorms on the plains will be on Thursday and
again on Saturday. The main threats with thunderstorms will be
lightning, brief moderate rainfall, small hail under 1 inch in
diameter, and wind gusts up to 50 mph.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
likely over the southeastern Colorado plains, generally east of
the Interstate 25 corridor, between 1 PM and 8 PM MDT.

In the hours before

Special weather statement, May 26, 1:54 PM MDT, 1 hour before
Special Weather Statement
National Weather Service Pueblo CO
154 PM MDT Sun May 26 2019

COZ095>098-262045-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
Western Kiowa County CO-Eastern Kiowa County CO-
154 PM MDT Sun May 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS...SOUTH
CENTRAL KIOWA AND NORTHEASTERN BENT COUNTIES UNTIL 245 PM MDT...

At 154 PM MDT, Doppler radar was tracking a strong thunderstorm over
McClave, or 12 miles west of Lamar, moving northeast at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Neeoshe Reservoir, McClave, Neegronda Reservoir, Queens Reservoir and
Sweetwater Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 900 PM MDT for southeastern
Colorado.

LAT...LON 3810 10280 3812 10289 3850 10274 3834 10252
TIME...MOT...LOC 1954Z 207DEG 25KT 3815 10282

Heavener
Special weather statement, May 26, 1:58 PM MDT, 56 minutes before
Special Weather Statement
National Weather Service Pueblo CO
158 PM MDT Sun May 26 2019

COZ093-094-097-262045-
Las Animas Vicinity/Bent County CO-Eastern Las Animas County CO-
La Junta Vicinity/Otero County CO-
158 PM MDT Sun May 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OTERO...NORTHEASTERN
LAS ANIMAS AND SOUTHWESTERN BENT COUNTIES UNTIL 245 PM MDT...

At 158 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles east of Higbee, or 22 miles southeast of North La Junta, moving
north at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Las Animas and John Martin Reservoir.

A Tornado Watch remains in effect until 900 PM MDT for southeastern
Colorado.

LAT...LON 3764 10308 3764 10342 3810 10334 3805 10291
TIME...MOT...LOC 1958Z 194DEG 26KT 3774 10326

KTS
Special weather statement, May 26, 2:04 PM MDT, 50 minutes before
Special Weather Statement
National Weather Service Pueblo CO
204 PM MDT Sun May 26 2019

COZ096-262030-
Eastern Kiowa County CO-
204 PM MDT Sun May 26 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA COUNTY UNTIL
230 PM MDT...

At 204 PM MDT, Doppler radar was tracking a strong thunderstorm over
Towner, or 19 miles west of Tribune, moving north at 40 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Towner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Tornado Watch remains in effect until 900 PM MDT for southeastern
Colorado.

LAT...LON 3845 10225 3862 10219 3862 10205 3860 10204
      3839 10205
TIME...MOT...LOC 2004Z 201DEG 34KT 3849 10212

Heavener
Local storm report, May 26, 2:13 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
213 PM MDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     HAIL             15 S LAMAR              37.88N 102.62W
05/26/2019  E1.00 INCH       PROWERS            CO   PUBLIC

&&

RMG
Local storm report, May 26, 2:41 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
241 PM MDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     TORNADO          3 NE LAMAR              38.12N 102.58W
05/26/2019                   PROWERS            CO   NWS EMPLOYEE

&&

RMG
Local storm report, May 26, 2:50 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
250 PM MDT SUN MAY 26 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0238 PM     TORNADO          3 NE WILEY              38.12N 102.58W
05/26/2019                   PROWERS            CO   NWS EMPLOYEE

            CORRECTS PREVIOUS TORNADO REPORT FROM 3 NE
            LAMAR. REPORTS OF SAME TORNADO ALSO RECEIVED
            FROM PROWERS COUNTY SHERIFF DISPATCH AND
            TRAINED SPOTTER.

&&

RMG

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Denver, CO (KDEN), 12:00Z

8.9 hours before the tornado, 200 km from the path. May 26, 2019.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2019-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -47154, lifted condensation level 1575 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Denver, CO at 12:00Z on 2019-05-26The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 46 square meters per square second, 0 to 6 km bulk shear 42 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-47154 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1575 m above ground
0-6 km bulk shear
42 kt
0-1 km bulk shear
15 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.6 K/km

Open this sounding in Storm Lab

Denver, CO (KDEN), 00:00Z

3.1 hours after it, 200 km from the path. May 27, 2019.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2019-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -208, lifted condensation level 2004 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Denver, CO at 00:00Z on 2019-05-27The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -191 square meters per square second, 0 to 6 km bulk shear 52 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-208 J/kg
Surface CAPE
992 J/kg
Mixed-layer LCL
2004 m above ground
0-6 km bulk shear
52 kt
0-1 km bulk shear
14 kt
0-1 km storm-relative helicity
-191 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.9
0-3 km lapse rate
6.8 K/km

Open this sounding in Storm Lab

The radar

The Pueblo radar (KPUX), 123 km away, was scanning. The volume nearest the touchdown began at 20:50 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
20:08 UTCHAIL 115 S LamarProwers, CO.
20:08 UTCHAIL 115 S LamarProwers, CO
20:38 UTCTORNADO3 Ne LamarProwers, CO.
20:38 UTCTORNADO3 Ne LamarProwers, CO
20:38 UTCTORNADO3 Ne WileyProwers, COCORRECTS PREVIOUS TORNADO REPORT FROM 3 NE LAMAR. REPORTS OF SAME TORNADO ALSO RECEIVED FROM PROWERS COUNTY SHERIFF DISPATCH AND TRAINED SPOTTER.
20:54 UTCTORNADO2 S McclaveBent, COTORNADO SIGHTED 6 MILES SOUTH OF SPOTTERS POSITION. ON THE GROUND ABOUT 1 MINUTE.
21:10 UTCHAIL 1.25HastyBent, CO.
21:10 UTCHAIL 1.25HastyBent, CO
21:15 UTCHAIL 1HastyBent, CO.
21:15 UTCHAIL 1HastyBent, CO
21:15 UTCHAIL 1.252 E HastyBent, CO.
21:15 UTCHAIL 1.252 E HastyBent, CO
21:17 UTCHAIL 1.252 Ene HastyBent, CO.
21:17 UTCHAIL 1.252 Ene HastyBent, CO
22:00 UTCHAIL 1.53 Nne Sweetwater ReservKiowa, CO.
22:00 UTCHAIL 1.53 Nne Sweetwater ReservKiowa, CO
22:03 UTCHAIL 1EadsKiowa, CO.
22:03 UTCHAIL 1EadsKiowa, CO
22:05 UTCHAIL 24 S EadsKiowa, CO.
22:05 UTCHAIL 24 S EadsKiowa, CO
22:10 UTCTORNADO4 Nne Sweetwater ReservKiowa, COON THE GROUND ABOUT 1 MINUTE.
22:12 UTCHAIL 1.25EadsKiowa, CO.
22:12 UTCHAIL 1.25EadsKiowa, CO
22:23 UTCHAIL 1.754 Nne Sweetwater ReservKiowa, CO.
22:23 UTCHAIL 1.754 Nne Sweetwater ReservKiowa, CO

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2019 tornado in ColoradoEvery tornado in Colorado since 1950Warnings in force in Colorado nowThe forecast where you are

The other tornadoes of May 26, 2019

37 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 261:15 AM CDTEF0McIntosh, OK0.275
May 261:23 AM CDTEF1Champaign, IL0.9250
May 261:27 AM CDTEF1Champaign, IL0.8250
May 261:35 AM CDTEF1Champaign, IL1.0250
May 261:44 AM CDTEF0Mayes, OK3.2300
May 262:30 AM CDTEF0Washington, AR1.5100
May 261:57 PM MDTEF0Bingham, ID1.8100$1,000
May 262:38 PM MDTUnratedProwers, CO0.320
May 264:36 PM CDTEF0Thomas, KS1.0100$42,000
May 264:10 PM MDTUnratedKiowa, CO0.320
May 264:38 PM MDTEF0Weld, CO0.025
May 264:53 PM MDTEF0Weld, CO0.025
May 264:55 PM MDTEF0Union, NM21.775
May 265:27 PM MDTEF0Weld, CO0.025
May 265:37 PM MDTEF0Adams, CO0.025
May 265:50 PM MDTEF0Union, NM2.650
May 265:58 PM MDTEF0Lincoln, CO0.050
May 266:04 PM MDTEF0Chaves, NM2.450
May 267:21 PM CDTEF1Franklin, NE1.9500$125,000
May 266:25 PM MDTEF0Roosevelt, NM0.850
May 267:25 PM CDTEF0Oldham, TX0.350
May 268:02 PM CDTEF0Hartley, TX2.050
May 268:14 PM CDTEF0Hartley, TX5.275
May 267:20 PM MDTEF2Roosevelt, NM9.5200$2.0 million
May 267:57 PM MDTEF0Roosevelt, NM2.150
May 269:11 PM CDTEF0Bailey, TX5.050$50,000
May 269:22 PM CDTEF0Washington, KS0.150
May 269:56 PM CDTEF2Lamb, TX8.0100$150,000
May 2610:26 PM CDTEF0Castro, TX12.8100$100,000
May 2610:49 PM CDTEF1Gray, KS0.725$60,000
May 2610:51 PM CDTEF1Ford, KS1.925
May 2610:52 PM CDTEF1Ford, KS1.825
May 2611:07 PM CDTEF1Ford, KS3.150
May 2611:14 PM CDTEF0Hodgeman, KS1.725
May 2611:28 PM CDTEF1Hodgeman, KS1.325$60,000
May 2612:00 AM CDTEF1Pratt, KS8.9100
May 2612:25 AM CDTEF0Oldham, TX1.550

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.